Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 29, NWS El Paso, TX

May 27, 2012Lincoln County, Otero County, New Mexico

NWS El Paso, TX issued this red flag warning at May 27, 2012, 6:31 AM MDT for Lincoln County, Otero County, New Mexico. It took effect at May 27, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2012, 6:31 AM MDT (12:31 UTC)
In effect from
May 27, 2012, 12:00 PM MDT
Expired
May 27, 2012, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Lincoln County, NM, Otero County, NM

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3198 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS84 KEPZ 271231
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
631 AM MDT SUN MAY 27 2012

...CRITICAL FIRE WEATHER CONDITIONS OVER THE SACRAMENTO MOUNTAINS
THIS AFTERNOON...

.SURFACE PRESSURE GRADIENT WILL REMAIN MODERATELY STRONG OVER
PARTS OF NEW MEXICO IN THE WAKE OF A WEAK PACIFIC COLD FRONT THIS
AFTERNOON. 20-FOOT WINDS WILL REACH 20 MPH FOR A FEW HOURS LATE
THIS AFTERNOON...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES
BETWEEN 10 TO 15 PERCENT. THE STRONGEST WINDS WILL BE ALONG THE
EAST SLOPES OF THE SACRAMENTO MOUNTAINS...AND IN TYPICAL WINDIER
LOCATIONS SUCH AS EXPOSED RIDGE LINES AND EAST-WEST ORIENTED
CANYONS.  

NMZ113-272100-
/O.UPG.KEPZ.FW.A.0027.120527T1800Z-120528T0200Z/
/O.NEW.KEPZ.FW.W.0029.120527T1800Z-120528T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
631 AM MDT SUN MAY 27 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH WHICH
WAS PREVIOUSLY IN EFFECT.

* TIMING: TODAY FROM NOON TO 8 PM MDT.

* WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS TO 30-35 MPH. STRONGEST ON THE EAST SLOPES OF THE
  SACRAMENTOS.

* HUMIDITY: MINIMUM RH 8 TO 15.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
1 follow-up statement
758 
WWUS84 KEPZ 272100
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
300 PM MDT SUN MAY 27 2012

...CRITICAL FIRE WEATHER CONDITIONS OVER THE SACRAMENTO MOUNTAINS
THIS AFTERNOON...

.SURFACE PRESSURE GRADIENT WILL REMAIN MODERATELY STRONG OVER
PARTS OF NEW MEXICO IN THE WAKE OF A WEAK PACIFIC COLD FRONT THIS
AFTERNOON. 20-FOOT WINDS WILL REACH 20 MPH FOR A FEW HOURS LATE
THIS AFTERNOON...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES
BETWEEN 10 TO 15 PERCENT. THE STRONGEST WINDS WILL BE ALONG THE
EAST SLOPES OF THE SACRAMENTO MOUNTAINS...AND IN TYPICAL WINDIER
LOCATIONS SUCH AS EXPOSED RIDGE LINES AND EAST-WEST ORIENTED
CANYONS.

NMZ113-280200-
/O.CON.KEPZ.FW.W.0029.000000T0000Z-120528T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
300 PM MDT SUN MAY 27 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113...

* TIMING: TODAY FROM NOON TO 8 PM MDT.

* WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 30-35 MPH. STRONGEST ON THE EAST SLOPES OF THE 
  SACRAMENTOS.

* HUMIDITY: MINIMUM RH 8 TO 15.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 27, 4:13 AM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 27, 4:13 AM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
413 AM MDT SUN MAY 27 2012

.SYNOPSIS...
MOSTLY DRY AND WARM TEMPERATURES WILL CONTINUE THROUGH MOST OF THE
NEW WEEK AHEAD AS WEST FLOW ALOFT PERSISTS. TEMPERATURES TODAY AND
MONDAY WILL BE JUST SLIGHTLY ABOVE NORMAL BUT THEN WARM TO WELL
ABOVE NORMAL TUESDAY AND BEYOND. NORTHWEST FLOW ALOFT TOWARDS
THURSDAY AND FRIDAY WILL EVENTUALLY BRING A COOL FRONT IN FROM THE
WEST...ALTHOUGH LITTLE COOLING IS EXPECTED. IT WILL BRING LOW LEVEL
MOISTURE INTO THE AREA FRIDAY AND SATURDAY...GIVING THE SACRAMENTO
MOUNTAINS AND HUDSPETH COUNTY A SLIGHT CHANCE OF THUNDERSTORMS BOTH
DAYS.

&&

.DISCUSSION...
UPPER LOW NOW INTO SOUTHERN IDAHO AND CONTINUING NORTH-NORTHEAST
OVER THE FAR NORTHERN PLAINS BY MONDAY MORNING. WV IMAGERY DOES SHOW
SEVERAL WEAK TROUGHS ASSOCIATED WITH THE UPPER LOW HAVE ROTATED
THROUGH THE AREA SATURDAY AND ANOTHER TROUGH EXTENDING FROM NORTH
CENTRAL NEW MEXICO BACK TO THE NORTHERN BAJA WILL PUSH THROUGH
TODAY...HELPING KEEP WINDS IN THE BREEZY CATEGORY THIS AFTERNOON.
THIS IS PROBABLY ASSOCIATED WITH A WEAK PACIFIC COOL FRONT SO TEMPS
SHOULD FALL BACK TO JUST SLIGHTLY ABOVE NORMAL TODAY AND MONDAY.
WITH THE LOW SO FAR NORTH BY MONDAY...OUR UPPER FLOW WILL BECOME
ZONAL THROUGH WEDNESDAY...GIVING US DRY CLOUD FREE WEATHER AND
TEMPERATURES WARMING BACK TO WELL ABOVE NORMAL.

A SMALL UPPER LOW IN THE SOUTHERN BRANCH OF THE JET MOVES TO
SOUTHERN ARIZONA THURSDAY AND THEN OVER NORTHERN MEXICO BY FRIDAY
AND SATURDAY. THE RESULTANT NORTHWEST FLOW OVER THE CWA WILL ALLOW
A BACK DOOR COOL FRONT TO PUSH IN THROUGH THE DAY ON FRIDAY. THIS IS
ALMOST 24 HOURS SLOWER THAN MODEL RUNS WERE SHOWING YESTERDAY. WILL
ADJUST POPS ACCORDINGLY. PUT LOW POPS IN FAR EASTERN CWA FRIDAY AS
THE BACK DOOR FRONT...THOUGH LACKING MUCH COLD AIR...DOES INCREASE
THE LOW LEVEL MOISTURE. SLIGHT CHANCES AGAIN ON SATURDAY BUT STILL
KEPT THE POPS EAST OF EL PASO. LATEST GFS RUN DOES SHOW GOOD
INSTABILITY AND MOISTURE AS FAR WEST AS THE DIVIDE ON SATURDAY BUT
WITH THE CONTINUED INCONSISTENCY OF THE MODEL WILL NOT PUSH POPS
THAT FAR WEST. NEXT SHIFT MAY ADJUST THIS IF MODELS CONTINUE TO SHOW
THIS. BY SUNDAY THE UPPER LOW EXITS AND THE LOW LEVEL WEST WINDS
SCOUR OUT THE MOISTURE...ENDING ANOTHER BRIEF RUN AT RAIN.

&&

.AVIATION...VALID 27/12Z-28/12Z.
VFR CONDITIONS ONCE AGAIN ACROSS THE REGION WITH SKC AT ALL
TERMINALS. EXPECT LIGHT SFC WINDS FROM THE WEST THIS MORNING WITH
27015G23KT EXPECTED AFTER 17Z. WINDS WILL DIMINISH BETWEEN 03Z AND
06Z THIS EVENING.

&&

.FIRE WEATHER...
AN UPPER LEVEL LOW WILL CONTINUE TO TRACK NORTHEAST FROM THE ROCKIES
INTO THE NORTHERN PLAINS TODAY HELPING PULL A WEAK PACIFIC FRONT
THROUGH THE REGION. DRIER AIR WILL FILTER IN AS SURFACE WINDS TURN
MORE WESTERLY. WHILE OVERALL WIND SPEEDS WILL BE LIGHTER
TODAY...THERE WILL STILL BE ENOUGH OF A PRESSURE GRADIENT TO SET UP
BREEZY CONDITIONS THIS AFTERNOON WITH THE STRONGEST WINDS DEVELOPING
OVER THE SACRAMENTO MOUNTAINS CREATING NEAR RED FLAG CONDITIONS FOR
THAT REGION FOR A FEW HOURS.

IT WILL REMAIN VERY DRY INTO THE MIDDLE OF THE UPCOMING WEEK WITH
MINIMUM RH VALUES IN THE SINGLE DIGITS EACH AFTERNOON AND POOR
RECOVERIES EXPECTED DURING THE OVERNIGHT HOURS. AT THE SAME TIME
HAINES INDICES AROUND 5 WILL PREVAIL INDICATING A MODERATE POTENTIAL
FOR FIRE GROWTH.

BY LATE WEEK AN UPPER LOW WILL DRIFT TO OUR SOUTHWEST WHILE A WEAK
BACK DOOR FRONT TRIES TO PUSH IN A LITTLE MOISTURE FROM THE EAST.
THIS COULD RESULT IN SOME SCATTERED SHOWERS AND THUNDERSTORMS FROM
THE SACRAMENTOS SOUTHWARD INTO HUDSPETH COUNTY FRIDAY AFTERNOON AND
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 91  66  93  68  97 /   0   0   0   0   0
SIERRA BLANCA           91  62  93  66  96 /   0   0   0   0   0
LAS CRUCES              90  57  91  58  94 /   0   0   0   0   0
ALAMOGORDO              89  56  90  57  91 /   0   0   0   0   0
CLOUDCROFT              69  46  70  48  74 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   87  54  90  59  92 /   0   0   0   0   0
SILVER CITY             73  51  78  57  80 /   0   0   0   0   0
DEMING                  88  56  90  54  94 /   0   0   0   0   0
LORDSBURG               87  56  90  58  94 /   0   0   0   0   0
WEST EL PASO METRO      91  67  90  66  96 /   0   0   0   0   0
DELL CITY               93  58  93  61  98 /   0   0   0   0   0
FORT HANCOCK            93  63  96  67  99 /   0   0   0   0   0
LOMA LINDA              85  55  82  62  89 /   0   0   0   0   0
FABENS                  91  61  94  64  98 /   0   0   0   0   0
SANTA TERESA            91  62  92  63  97 /   0   0   0   0   0
WHITE SANDS HQ          90  65  89  69  94 /   0   0   0   0   0
JORNADA RANGE           90  58  91  55  95 /   0   0   0   0   0
HATCH                   86  56  90  56  92 /   0   0   0   0   0
COLUMBUS                92  58  92  61  96 /   0   0   0   0   0
OROGRANDE               91  64  92  66  97 /   0   0   0   0   0
MAYHILL                 81  52  76  51  79 /   0   0   0   0   0
MESCALERO               78  47  76  49  79 /   0   0   0   0   0
TIMBERON                78  49  75  50  80 /   0   0   0   0   0
WINSTON                 78  46  75  48  81 /   0   0   0   0   0
HILLSBORO               81  51  82  54  88 /   0   0   0   0   0
SPACEPORT               87  55  87  59  95 /   0   0   0   0   0
LAKE ROBERTS            83  39  83  44  81 /   0   0   0   0   0
HURLEY                  78  49  83  51  85 /   0   0   0   0   0
CLIFF                   83  45  82  45  89 /   0   0   0   0   0
MULE CREEK              76  42  80  41  84 /   0   0   0   0   0
FAYWOOD                 79  45  82  50  86 /   0   0   0   0   0
ANIMAS                  87  56  89  57  94 /   0   0   0   0   0
HACHITA                 90  56  91  56  94 /   0   0   0   0   0
ANTELOPE WELLS          89  60  91  57  92 /   0   0   0   0   0
CLOVERDALE              79  53  80  52  86 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ113.

TX...NONE.
&&

HEFNER/LANEY
Hazardous weather outlook, May 27, 6:03 AM MDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
603 AM MDT SUN MAY 27 2012

NMZ401>417-TXZ418>424-281200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
603 AM MDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

BREEZY WINDS OF 15 TO 25 MPH THIS AFTERNOON AS UPPER TROUGH AND WEAK
SURFACE FRONT MOVE THROUGH THE AREA. STRONGER WINDS OF 20 TO 30 MPH
OVER THE SACRAMENTO MOUNTAINS WITH A RED FLAG WARNING IN EFFECT INTO
THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY EAST OF EL PASO.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

HEFNER

Nearby

Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.